Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Wichita, KS

May 30, 2013Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this flash flood warning at May 30, 2013, 2:40 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 2:40 PM CDT (19:40 UTC)
Expired
May 30, 2013, 6:45 PM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 2:48 PM CDTFLOODAltamont, KSSEVERAL COUNTY ROADS ARE BECOMING COVERED BY WATER. NO SIGNIFICANT ISSUES AT THIS TIME.
May 30, 2:52 PM CDTHEAVY RAIN 2.07Coffeyville, KS24-HOUR RAINFALL
May 30, 2:53 PM CDTFLASH FLOODCoffeyville, KSWATER RESCUES ARE BEING PERFORMED ON FIVE VEHICLES DUE TO PEOPLE DRIVING INTO WATER COVERED ROADS.
May 30, 4:21 PM CDTFLASH FLOOD1 S Dearing, KSWATER OVER SEVERAL ROADS SOUTH OF DEARING AND SOUTH OF COFFEYVILLE.
May 30, 4:24 PM CDTFLASH FLOOD1 N Coffeyville, KSHIGHWAY 169 AROUND 1 MILE NORTH OF COFFEYVILLE HAS WATER FLOWING OVER IT.
May 30, 4:30 PM CDTFLASH FLOOD3 N Edna, KSWATER FLOWING OVER HIGHWAY 101 NORTH OF EDNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WGUS53 KICT 301940
FFWICT
KSC099-125-302345-
/O.NEW.KICT.FF.W.0001.130530T1940Z-130530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
240 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 645 PM CDT.

* AT 235 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN TWO TO FOUR INCHES OF  RAIN HAVE 
FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 
INCHES POSSIBLE.  LAW ENFORCEMENT OFFICERS IN COFFEYVILLE HAVE REPORTED
MANY ROADS IMPASSABLE DUE TO HIGH WATER WITH WATER RESCUES ONGOING DUE
TO CARS STRANDED IN HIGH WATER.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...ANGOLA...BARTLETT...BOLTON...CANEY...CHETOPA...
  COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...EDNA...HAVANA...
  INDEPENDENCE AIRPORT...LABETTE...LIBERTY...MOUND VALLEY...OSWEGO...
  TYRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3700 9507 3701 9596 3722 9597 3725 9507

$$

FORTIN
2 follow-up statements
421 
WGUS73 KICT 302129
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT THU MAY 30 2013

KSC099-125-302345-
/O.CON.KICT.FF.W.0001.000000T0000Z-130530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY KS-LABETTE KS-
429 PM CDT THU MAY 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHERN LABETTE AND SOUTHERN MONTGOMERY COUNTIES...

AROUND 420 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
OVER ROADS BETWEEN COFFEYVILLE AND THE STATE LINE. ADDITIONAL 
FLOODING WAS ALSO OCCURRING ALONG HIGHWAY 169 ONE MILE NORTH OF 
COFFEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3700 9507 3701 9596 3722 9597 3725 9507

$$

LAWSON
986 
WGUS73 KICT 302341
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT THU MAY 30 2013

KSC099-125-302345-
/O.EXP.KICT.FF.W.0001.000000T0000Z-130530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY KS-LABETTE KS-
641 PM CDT THU MAY 30 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR SOUTHERN
LABETTE AND SOUTHERN MONTGOMERY COUNTIES...

EVEN THOUGH THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE...AN 
AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM AS THERE WILL 
LIKELY STILL BE SOME COUNTY ROADS THAT ARE WATER COVERED FROM 
PREVIOUS HEAVY RAINS. 


LAT...LON 3700 9507 3701 9596 3722 9597 3725 9507

$$

LAWSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:34 PM CDT, 6 minutes earlier.

Area forecast discussion, May 30, 2:34 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
234 PM CDT THU MAY 30 2013

.SYNOPSIS...
ISSUED AT 234 PM CDT THU MAY 30 2013

NEGATIVE TILT TROUGH IS ROTATING ACROSS EASTERN KS INTO MO WITH A
STRONG UPPER JET DIVING SOUTHEAST OVER THE GREAT BASIN INTO THE
ROCKIES. IT APPEARS THE ACTIVITY OVER WESTERN KS IS OCCURRING NEAR
THE LEFT EXIT REGION OF THE JET IN CONJUNCTION WITH COOLER MID LEVEL
TEMPS. OVERNIGHT CONVECTION HAS REINFORCED A SURFACE BOUNDARY THAT
HAS SPARKED STORMS OVER OK AND SOUTHEAST KS WHICH ARE SLOWLY PUSHING
EAST. MEANWHILE...SUBSIDENCE BEHIND THE MCS AND PV ANOMALY HAS
CLEARED OUT MOST OF CENTRAL AND SOUTH CENTRAL KS.

&&

.SHORT TERM...(THIS EVENING THROUGH SAT)
ISSUED AT 234 PM CDT THU MAY 30 2013

VERY COMPLEX SCENARIO UNFOLDING OVER THE NEXT FEW HOURS. IRONICALLY
WE HAVE HIGHER CONFIDENCE ON WHAT WILL OCCUR OVERNIGHT THAN WE DO
OVER THE NEXT FEW HOURS. WHILE MOST OF THE MESOSCALE MODELS DO NOT
GENERATE STORMS OVER SOUTH CENTRAL KS THIS AFTERNOON...AM A BIT
CONCERNED THAT STORMS WILL DEVELOP ONCE THE COOLER MID AIR AND JET
MAX MOVES INTO THE AREA. WITH A GOOD ENVIRONMENT STILL IN
PLACE...ANY STORM THAT DEVELOPS WILL HAVE A GOOD CHANCE OF BECOMING
SEVERE. STILL FEEL THE BETTER TOR THREAT WILL BE GENERALLY ALONG THE
KS-OK BORDER CLOSE TO OR SHORTLY AFTER 00Z AS THE BETTER MOISTURE
STARTS TO WORK BACK NW.

CONFIDENCE IS HIGH THAT ELEVATED CONVECTION WILL DEVELOP AFTER 00Z
AS MOISTURE TRANSPORT ALONG THE 310K SURFACE RAMPS UP. SHOULD
INITIALLY DEVELOP OVER THE FLINT HILLS OR JUST TO THE WEST AND
EXPAND OVER EASTERN KS. WITH GREAT SHEAR AND INSTABILITY IN
PLACE...SEVERE STORMS WILL BE LIKELY. HOWEVER WHAT MAY END UP BEING
THE BIGGER STORY IS THE FLOODING OVER SE KS WHICH IS ALREADY GETTING
FLOODING AND EXPECTING MUCH MORE RAIN.

THE BROAD UPPER TROUGH WILL REMAIN OVER THE PLAINS FOR FRI WITH THE
RICH LOW LEVEL MOISTURE STAYING PLANTED EAST OF THE KS TURNPIKE.
ANOTHER ROUND OF CONVECTION WILL DEVELOP ALONG THE FRONT FRI
AFTERNOON SOUTHEAST OF THE KS TURNPIKE AND WILL CONTINUE INTO FRI
NIGHT. SEVERE STORMS WILL BE LIKELY WITH ANY STORM THAT DEVELOPS BUT
AGAIN...FLOODING WILL ALSO BE A VERY BIG THREAT WITH SOME RIVER
FLOODING ALSO POSSIBLE SINCE IT WILL BE THE THIRD DAY IN A ROW OF
HEAVY RAIN OVER SE KS. THE SURFACE FRONT WILL FINALLY START TO PUSH
SOUTH ON SAT MORNING AND SHOULD FINALLY BE SOUTH OF THE FORECAST
AREA BY SAT AFTERNOON.

.LONG TERM...(SUN THROUGH THURSDAY)
ISSUED AT 234 PM CDT THU MAY 30 2013

MEDIUM RANGE MODELS REMAIN CONSISTENT IN SURFACE HIGH PRESSURE
SPREADING OVER THE AREA FOR SUN INTO SUN NIGHT KEEPING PRECIP OUT OF
THE FORECAST. MOISTURE WILL START TO RETURN NORTH ON MON AS LEE
TROUGHING STRENGTHENS AHEAD A WAVE TRACKING OVER THE NORTHERN
ROCKIES. THIS UPPER WAVE IS EXPECTED TO TRACK OVER THE NORTHERN
PLAINS INTO TUE. WITH MOISTURE RENAMING OVER THE AREA AND A BOUNDARY
LINGERING AROUND...PRECIP CHANCES WILL REMAIN IN THE FORECAST BUT
WILL LIKELY BE REFINED WITH LATER FORECAST SHIFTS.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1228 PM CDT THU MAY 30 2013

LINE OF SHOWERS AND STORMS WILL CONTINUE TO MARCH EASTWARD THIS
AFTERNOON...HOWEVER MORE STORMS COULD REDEVELOP LATE THIS
AFTERNOON BUT THE BETTER CHANCES WILL BE TONIGHT WITH MORE
NUMEROUS THUNDERSTORMS. IFR CIGS COULD SPREAD ACROSS THE REGION
TOWARDS DAYBREAK ON FRIDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  83  59  76 /  20  10  10  10
HUTCHINSON      64  83  56  73 /  20  10  10  10
NEWTON          65  82  56  74 /  30  10  10  10
ELDORADO        66  82  58  75 /  40  20  10  10
WINFIELD-KWLD   68  84  60  77 /  40  20  10  10
RUSSELL         57  82  50  70 /  10  10  10  10
GREAT BEND      58  82  50  71 /  10  10  10  10
SALINA          62  82  54  71 /  20  10  10  10
MCPHERSON       63  82  56  72 /  20  10  10  10
COFFEYVILLE     69  82  65  78 /  50  60  70  30
CHANUTE         67  82  62  77 /  60  50  40  20
IOLA            66  82  62  77 /  60  50  40  10
PARSONS-KPPF    68  82  64  77 /  50  60  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 30, 1:19 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
119 PM CDT THU MAY 30 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
119 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS FOR THIS AFTERNOON AND EVENING. THERE IS A
CONDITIONAL RISK FOR A STRONG TORNADO TO OCCUR OVER SOUTHERN
KANSAS...BUT THE BETTER CHANCES ARE ANTICIPATED TO REMAIN SOUTH OF
THE KANSAS OKLAHOMA BORDER.

THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT
MAINLY FOR LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE. SOME
OF THE STORMS WILL BECOME SEVERE WITH HAIL UP TO THE SIZE OF GOLF
BALLS AND DAMAGING WINDS. THE OTHER HAZARD WILL BE HEAVY RAINFALL
WHICH COULD RESULT IN FLOODING...PLEASE SEE LATEST FLOOD WATCH FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY
NIGHT FOR LOCATIONS MAINLY SOUTHEAST OF THE KANSAS TURNPIKE. IN
ADDITION...MULTIPLE ROUNDS OF HEAVY RAIN MAY RESULT IN RISES ON
CREEKS AND STREAMS ACROSS SOUTHEAST KANSAS AND A FLOOD WATCH IS IN
EFFECT THROUGH FRIDAY NIGHT.

CHANCES FOR THUNDERSTORMS MAY RETURN TO THE AREA MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS FOR THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Special weather statement, May 30, 12:25 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT THU MAY 30 2013

KSZ096-100-301800-
LABETTE-NEOSHO-
1225 PM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR
11 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3739 9510 3723 9544 3729 9552 3751 9552
      3773 9542 3773 9509 3772 9508 3748 9508
      3743 9508
TIME...MOT...LOC 1726Z 220DEG 40KT 3736 9544

BILLINGS
Special weather statement, May 30, 1:10 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
110 PM CDT THU MAY 30 2013

KSZ099-100-301845-
LABETTE-MONTGOMERY-
110 PM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES WEST OF
COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3704 9588 3739 9551 3739 9550 3700 9519
      3699 9531 3699 9583
TIME...MOT...LOC 1810Z 230DEG 30KT 3703 9572

BILLINGS
Local storm report, May 30, 1:30 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             COFFEYVILLE             37.04N 95.63W
05/30/2013  E0.75 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

&&

CDJ
Local storm report, May 30, 1:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND GST     COFFEYVILLE             37.04N 95.63W
05/30/2013  E60 MPH          MONTGOMERY         KS   PUBLIC

            WIND GUST PUSHED CAR OFF THE ROAD.

&&

SMF
Special weather statement, May 30, 2:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT THU MAY 30 2013

KSZ099-100-301945-
LABETTE-MONTGOMERY-
200 PM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COFFEYVILLE TO
TYRO...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9596 3705 9596 3733 9571 3733 9517
      3699 9546
TIME...MOT...LOC 1900Z 215DEG 29KT 3703 9554 3704 9586

BILLINGS
Local storm report, May 30, 2:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
209 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             COFFEYVILLE             37.04N 95.63W
05/30/2013  E0.88 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:12 PM CDTSpecial Weather StatementICTCowley33 min
May 29, 8:01 PM CDTSpecial Weather StatementICTChautauqua29 min
May 29, 8:14 PM CDTSpecial Weather StatementICTElk, Montgomery, Wilson46 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Labette, Montgomery, Neosho and 1 more40 min
May 29, 8:48 PM CDTSpecial Weather StatementICTGreenwood27 min
May 29, 8:49 PM CDTSpecial Weather StatementICTAllen, Woodson26 min
May 29, 8:56 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson49 min
May 29, 8:59 PM CDTSevere Thunderstorm WarningICTGreenwood16 min
May 29, 11:30 PM CDTSpecial Weather StatementICTCowley30 min
May 30, 2:13 AM CDTSpecial Weather StatementICTSedgwick32 min
May 30, 2:46 AM CDTSpecial Weather StatementICTReno29 min
May 30, 3:20 AM CDTSpecial Weather StatementICTMarion115 min
May 30, 3:52 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more50 hr
May 30, 4:00 AM CDTSpecial Weather StatementICTButler2 hr
May 30, 4:32 AM CDTSpecial Weather StatementICTHarvey, Kingman, Reno, Sedgwick118 min
May 30, 5:36 AM CDTAreal Flood WarningICTSedgwick4 hr
May 30, 7:07 AM CDTSpecial Weather StatementICTLabette, Montgomery68 min
May 30, 7:14 AM CDTSpecial Weather StatementICTSaline61 min
May 30, 7:36 AM CDTAreal Flood WarningICTSaline4 hr
May 30, 7:41 AM CDTAreal Flood WarningICTRice4 hr
May 30, 9:42 AM CDTSpecial Weather StatementICTKingman, Reno63 min
May 30, 10:26 AM CDTSpecial Weather StatementICTHarvey, Sedgwick49 min
May 30, 10:36 AM CDTSpecial Weather StatementICTMarion54 min
May 30, 12:25 PM CDTSpecial Weather StatementICTNeosho35 min
May 30, 1:10 PM CDTSpecial Weather StatementICTMontgomery35 min
May 30, 1:29 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery31 min
May 30, 1:40 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery, Neosho30 hr
May 30, 2:00 PM CDTSpecial Weather StatementICTLabette, Montgomery45 min
May 30, 2:46 PM CDTSpecial Weather StatementICTLabette29 min
May 30, 4:34 PM CDTSpecial Weather StatementICTRussell41 min
May 30, 4:39 PM CDTSpecial Weather StatementICTBarton51 min
May 30, 5:00 PM CDTSpecial Weather StatementICTBarton45 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.